MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZKU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Discomfort (2330)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The best estimate date is between oct 12, 2022 and mar 15, 2023.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the wrong power intraocular lens (iol) was used, so the lens was explanted from the left eye in a secondary procedure.A non-johnson and johnson iol was implanted as replacement (3-piece monofocal, different diopter of 18.0).There was no patient injury and no medical or surgical intervention was indicated.It is unknown how the patient is doing post-operative.Through follow-up, it was learned that the reason for explant was that the patient could not tolerate the multifocal.After about a month of trying to adapt to the multifocal, the patient could not.Pre-operative best corrected visual acuity (va) was 20/20.Post-operative (initial implant) best corrected va was 20/20.The intended target refraction was plano.Post-operative best corrected visual acuity (post-replacement implant) was 20/20.There was no calculation issue.The patient outcome at discharge was good.No further information was provided.
 
Additional Manufacturer Narrative
The product was returned for evaluation.Additional information received reported that no wound enlargement, suture, or vitrectomy was required and there were no complications.Amvisc viscoelastic and platinum injector were used with the intraocular lens (iol).The patient age at the time of the event was 70 years old.No further information was provided.Additional information: section a2: age: 70 year(s).D10: concomitant medical products: amvisc, platinum injector.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: apr 24, 2023.Section h3: evaluated by manufacturer: yes.Device evaluation: the complaint lens was received cut in half and no defects were observed before and after cleaning the lens.No defects that could contribute to visual issues were observed.Based on the return condition of the lens no further evaluation could be performed.The complaint issue was not confirmed.The other observed issue during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: as per complaint investigation results, the product was released within specifications.A relationship between the device and the reported incident could not be determined.The complaint issue reported could not be confirmed; therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16748035
Report Number3012236936-2023-00930
Device Sequence Number19690381
Product Code MFK
UDI-Device Identifier05050474686991
UDI-Public(01)05050474686991(17)250326
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/26/2025
Device Model NumberZKU150
Device Catalogue NumberZKU150U185
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer04/24/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC, PLATINUM INJECTOR; PLATINUM CARTRIDGE, UNKNOWN LOT #
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale